our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > Methods of Wellbeing
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

Methods of Wellbeing A discussion on how you're managing your state of health (herbs, vitamins, acupuncture, chiropractic etc.) NO LINKING TO COMMERCIAL SITES PLEASE. Paxilprogress does not investigate nor endorse any supplement program.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 08-27-2007, 10:01 PM   #1
Paxilalmostkilledme
 
Join Date: Jun 2007
Location: Montreal, QC Vancouver, BC
Posts: 653
DHEA and weight gain

I know that weight gain is a much talked about topic on PP, but I wanted to know if anyone has tried DHEA for weight loss. I have been working my butt off this past month trying to lose weight - last month I lost 10 pounds doing nothing - this month I walked for 2-3 hours everyday and I actually gained a few pounds! This is ridiculous!

This is what I found about DHEA:

DHEA HORMONE

Much publicity has come in recent years regarding the adrenal hormone, DHEA (dehydroepiandrosterone). It is the body's most abundant hormone, serving as a precursor to other hormones such as estrogen and testosterone. It does function as an anabolic (tissue building) male hormone. Many properties have been attributed to DHEA, including:
Increases energy Anti-Inflammatory
Stimulates metabolism Weight loss
Stimulates bone formation Osteoporosis preventive
Increases muscle mass Decreases body fat
Lowers cholesterol Quicker stress recovery
Reduces excess cortisol

Here is what was put out as the downside:

I know all this sounds wonderful, and motivates millions to walk into their grocery store and buy DHEA. But, not everybody needs DHEA supplementation. I absolutely don't recommend taking DHEA unless you've had a blood, saliva, or electrodermal test (as we do at the clinic) indicating you are deficient in DHEA. Taking DHEA when you don't need it may cause headaches, male pattern hair growth in women, female hormonal cycle disturbances, or other side effects. This is a real hormone, not just a vitamin pill, and it needs to be handled cautiously.

I am really not sure what to do here. I want to lose the weight as I think it would be great for my self esteem. Also my beautiful gf met me when I was slender and she stood by my withdrawal, but I really think she wants me to slim down..

At a party a while back this guy said to me: "that's YOUR girlfriend?" in total disbelief. Shmuck.
__________________
Paxil - 2000-2006 40mgs, weight gain of 50 pounds
tapered for one month as I had to get off due to behavior issues.
late Dec 2006....last paxil
3 months of major w/d.
supplements: b-complex, mags, fish oil, 5htp, vit c
"Your Mileage WILL Vary" should be stamped across every drug dispensed.

Your doc shouldn't poo-poo your reaction. You live inside your body. You know what's happening in there.


Paxilalmostkilledme is offline   Reply With Quote
Old 08-27-2007, 10:47 PM   #2
TryingtoGetWell
 
TryingtoGetWell's Avatar
 
Join Date: Mar 2007
Posts: 8,683
Re: DHEA and weight gain

I had taken DHEA years ago, and I tried a much lower amount in withdrawal because my DHEA levels continue to be quite low (I had a number of reliable tests done). But I couldn't tolerate even a very low dose now that I'm in w/d.

I can't tell you whether you should try it or not. I would recommend that you have a test done (from a reliable lab) to see if you really are deficient in DHEA, unless you've already done that.

And even if you are deficient and want to try taking a supplement of it, I'd suggest starting with a much lower dose than usual, since the body can be hypersensitive for a year (or years, in my case and others') after taking paxil. The effects of too much DHEA can be rather frightening (like using too much cortisone), and even a relatively low dose might feel like a higher dose post-paxil, and could cause heart racing and things like that. (If you are deficient in DHEA and want to take it, I suggest you start with just a fraction of a low-dose pill and work up in dose very gradually (allowing at least several days between increases) to see how it affects you.

If your weight gain is due to DHEA deficiency, bringing your DHEA levels up to normal might help you lose. But if it's paxil weight, only time will get rid of that. Some people have found that weight goes away quickly, but many members of this group have mentioned that it took a year or more after paxil before the weight went.

The fact that you lost weight last month suggests to me that your system is still rebalancing. I lost a lot of weight (too fast) earlier in w/d, but lately I've gained some back. It might be because I changed my diet to higher-calorie foods that agree with me much better, but I also know that hormones are in a state of flux after paxil, which might account for the ups and downs you're having. If so, your endocrine system will rebalance itself, it just might need a little more time.

Don't worry about what that asshold said. Anybody who'd say anything that rude has a problem, don't you think. I expect he was just jealous that you have such a terrific, beautiful girlfriend. He sounds very insecure or neurotic. Don't give it a second thought!
__________________
5/93 - Started paxil after 6 years sensory distortions from benzo WD/low-dose reinst.+chronic medical problems/pain -
20 mg/day; yrs later 15 mg
3/30/06 - 20 mg
4/21/06 - 15 mg
4/27/06 - 10 mg
5/17/06 - 5 mg (none 5/20)
5/21-24/06 - 2.5 mg (5/22 - none)
5/25/06 - d/cd paroxetine
Felt better than in years, then gradual WD symptoms
6/17/06 - Bolted awake in blind terror, started E-ticket ride to hell
2010 - Leaving hell for balmier climate!
(Still on my pre-paxil 0.5 mg clonazepam)
TryingtoGetWell is offline   Reply With Quote
Old 08-28-2007, 05:51 PM   #4
TryingtoGetWell
 
TryingtoGetWell's Avatar
 
Join Date: Mar 2007
Posts: 8,683
Re: DHEA and weight gain

I should qualify what I wrote in my previous post. I don't know how I could have forgotten (either because it's been many years since I took DHEA, or because my memory still isn't as good as it was before withdrawal), but I gained weight when taking DHEA.

Same thing happened whenever I took cortisones like prednisone.

Both DHEA and cortisones helped my arthritis enormously and boosted my energy level (when taken in sufficient quantity), but both also caused me to gain weight.

Perhaps other people lose weight on DHEA, but that wasn't my experience.
__________________
5/93 - Started paxil after 6 years sensory distortions from benzo WD/low-dose reinst.+chronic medical problems/pain -
20 mg/day; yrs later 15 mg
3/30/06 - 20 mg
4/21/06 - 15 mg
4/27/06 - 10 mg
5/17/06 - 5 mg (none 5/20)
5/21-24/06 - 2.5 mg (5/22 - none)
5/25/06 - d/cd paroxetine
Felt better than in years, then gradual WD symptoms
6/17/06 - Bolted awake in blind terror, started E-ticket ride to hell
2010 - Leaving hell for balmier climate!
(Still on my pre-paxil 0.5 mg clonazepam)
TryingtoGetWell is offline   Reply With Quote
Old 08-28-2007, 06:24 PM   #5
Paxilalmostkilledme
 
Join Date: Jun 2007
Location: Montreal, QC Vancouver, BC
Posts: 653
Re: DHEA and weight gain

thanks for the responses friends...I think I will hold off on DHEA for the time being - I am already on 10 supplements - the one I find most useful is Magnesium..

This has been the longest 7 months of my life - I am really looking forward to my year anniversary!
__________________
Paxil - 2000-2006 40mgs, weight gain of 50 pounds
tapered for one month as I had to get off due to behavior issues.
late Dec 2006....last paxil
3 months of major w/d.
supplements: b-complex, mags, fish oil, 5htp, vit c
"Your Mileage WILL Vary" should be stamped across every drug dispensed.

Your doc shouldn't poo-poo your reaction. You live inside your body. You know what's happening in there.


Paxilalmostkilledme is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 01:01 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.